MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 72003
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no indication of any component failure and no indication of any issues with the initial trial system implant or removal.The patient was instructed to not remove the bandages at home, however the patient failed to follow instructions, resulting in a portion of the implanted lead requiring surgical removal.Removal of trial leads is standard practice and part of the trial process.In this case an additional and more invasive procedure was required due to patient having tampered with the components and cut one of the leads.
 
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator trial system on (b)(6) 2024 to treat shoulder pain.During use of the trial system the patient communicated the desire to remove the bandages from the insertion site and was instructed to leave the bandages intact and not remove.When the patient arrived to the clinic to remove the trial system, the bandages were removed and the trial leads were not present or not visible at the insertion site.Patient reported that the leads may have "come loose" and admitted to removing the bandages at home.Confirmed that one of the trial leads was in the bandage, however the second lead was unable to be visually located.Patient and wife stated that during bandage removal at home they had cut something but were unsure what had been cut.Xray imaging confirmed that a piece of one of the trial leads had been cut off and remained in the patient's shoulder.An additional, unanticipated procedure was performed on 29feb2024 to remove the remaining trial lead from the patient's shoulder.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key19001312
Report Number3015425075-2024-00106
Device Sequence Number21191665
Product Code GZF
UDI-Device Identifier00812537033631
UDI-Public0100812537033631112310271726102710CWK330
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72003
Device Catalogue Number72003
Device Lot NumberWK330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Initial Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown